Thunderstorm Wind, Hardeman
- When
- March 11, 12:14 AM CST
- Where
- Hardeman County, 3 mi ESE of Quanah Muni Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 34.303, -99.701
An upper level storm system moved from the southwest US into the southern plains during the afternoon of the 10th, and continued east during the early morning hours of the 11th. Scattered showers and thunderstorms developed over the Texas panhandle during the afternoon and evening hours, and moved into western North Texas during the early morning hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An upper level storm system moved from the southwest US into the southern plains during the afternoon of the 10th, and continued east during the early morning hours of the 11th. Scattered showers and thunderstorms developed over the Texas panhandle during the afternoon and evening hours, and moved into western North Texas during the early morning hours. A severe thunderstorm moved through Hardeman and Wilbarger counties producing very strong winds. Wind Damage was reported in Hardeman county. Monetary value was estimated at $107,000.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 10, 9:42 PM CST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 942 PM CST SAT MAR 10 2007 .DISCUSSION... RAIN AND A FEW THUNDERSTORMS HAVE ENTERED WESTERN OKLAHOMA AND THE NORTHWEST CORNER OF OUR TEXAS AREA. THE ATMOSPHERE OVER OUR FORECAST AREA IS QUITE STABLE... AND THE STORMS HAVE WEAKENED CONSIDERABLY AS THEY HAVE MOVED EAST OF THE 100TH MERIDIAN. THE UPPER-LEVEL STORM SYSTEM THAT HAS HELPED GENERATE THE PRECIPITATION WILL CONTINUE TO MOVE SOUTHEAST... SO RAIN IS EXPECTED TO CONTINUE OVERNIGHT... AND SPREAD EAST. AS THE LOW- LEVEL JET INCREASES OVERNIGHT... IT MAY HELP A FEW THUNDERSTORMS TO PRODUCE VERY HEAVY RAIN... AND MAYBE SOME HAIL. THE ONLY CHANGES PLANNED FOR THIS EVENING ARE TO SLIGHTLY MODIFY POPS TO ACCOUNT FOR THE LATEST EXPECTATIONS. && .PREV DISCUSSION... /ISSUED 228 PM CST SAT MAR 10 2007/ DISCUSSION... MAIN FOCUS IS ON UPPER LOW MOVING THROUGH THE CENTRAL ROCKIES THIS AFTN. THIS LOW WILL CONT TO AMPLIFY THIS EVENING AND CLOSE OFF TO OUR WEST LATE TONIGHT. EXPECT ACTIVITY TO DEVELOP TO OUR WEST THIS EVENING AND WORK ITS WAY EAST ACROSS MUCH OF WESTERN OKLAHOMA INTO WESTERN NORTH TEXAS OVERNIGHT AS WE COME UNDER THE INFLUENCE FROM UPPER LOW. WE WILL ALSO SEE STRENGTHENING LLJ AND SFC FRONT ALSO AID IN PRECIP DEVELOPMENT. AS CLOSED LOW MOVES SLOWLY SOUTH AND SOUTHEAST INTO WEST TX ON SUNDAY SOUTHERN PLAINS WILL BE SET UP IN A VERY FAVORABLE AREA FOR UPPER LEVEL DIFFLUENCE ALONG WITH CONT WAA AND SFC FRONT. THIS WILL MEAN WIDESPREAD RAIN AND THUNDERSTORMS ACROSS MOST IF NOT ALL OF OKLAHOMA AND NORTH TEXAS SUNDAY INTO SUNDAY NIGHT. THIS SHOULD ALSO RESULT IN MANY AREAS GETTING MUCH NEEDED RAINFALL. WIDESPREAD 2 TO 3 INCHES OF RAIN ARE NOT OUT OF THE QUESTION BY MONDAY MORNING. ENOUGH INSTABILITY MAY EXIST TO THE SOUTH OF THE SFC FRONT ACROSS SOUTHERN OK AND N TX FOR A FEW STRONGER STORMS TO BE POSSIBLE. MODELS CONT TO WOBBLE UPPER LOW OVER WEST TEXAS THROUGH TUESDAY BEFORE PUSHING IT TOWARD THE EAST BY WEDNESDAY. WILL SPREAD POPS FURTHER INTO THE FUTURE WITH BETTER CHANCES REMAINING ACROSS SOUTHERN OK AND N TX CLOSER TO CENTER OF UPPER LOW. MAY GET A BREAK IN THE PRECIP ON WED BEFORE ANOTHER COLD FRONT MOVES SOUTH THROUGH THE AREA ON THURSDAY. THIS WILL BRING ANOTHER CHANCE OF RAIN TO THE AREA... ALTHOUGH AMOUNTS WILL BE MUCH LIGHTER THAN WHAT IS EXPECTED TO OCCUR OVER THE NEXT 48HRS. GFS DOES SHOW AREA OF PRECIP DEVELOPING OVER AREA ON FRI WITH AN EMBEDDED WAVE... HOWEVER IT APPEARS THAT THIS COULD BE AIDED BY SOME FEEDBACK ISSUES AND WILL NOT BITE OFF ON THIS AT THIS POINT LEAVING FORECAST DRY BEYOND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 55 60 51 65 / 50 90 60 40 HOBART OK 54 60 50 65 / 80 90 70 40 WICHITA FALLS TX 57 64 54 65 / 70 90 80 50 GAGE OK 48 55 45 67 / 80 90 50 30 PONCA CITY OK 50 56 46 67 / 30 80 40 30 DURANT OK 57 65 56 63 / 30 80 80 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/11
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE NORMAN OK
1203 PM CST SAT MAR 10 2007
OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1203 PM CST SAT MAR 10 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD INTO WESTERN
SECTIONS OF OKLAHOMA AND NORTH TEXAS THIS EVENING AHEAD OF A STORM
SYSTEM MOVING FROM THE ROCKIES INTO THE SOUTHERN PLAINS. THE SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA MAINLY AFTER
MIDNIGHT. LOW LEVEL MOISTURE AND INSTABILITY REMAIN LIMITED AND ARE
CURRENTLY EXPECTED TO BE LOW ENOUGH THAT SEVERE THUNDERSTORMS ARE
NOT LIKELY... HOWEVER THE INSTABILITY WILL INCREASE SOMEWHAT THROUGH
THE NIGHT AND MAY BE SUFFICIENT FOR SOME THUNDERSTORMS TO PRODUCE
SMALL HAIL AND MAY APPROACH MARGINALLY SEVERE LEVELS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY MAR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO SPREAD
ACROSS MUCH OF WESTERN... CENTRAL AND SOUTHEAST OKLAHOMA AND WESTERN
NORTH TEXAS ON SUNDAY. INSTABILITY MAY INCREASE SUFFICIENTLY FOR
LOW CHANCES OF ISOLATED SEVERE THUNDERSTORMS ACROSS PORTIONS OF
SOUTHERN OKLAHOMA AND NORTH TEXAS... ALTHOUGH WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. IN ADDITION... THE STORM SYSTEM WILL ONLY
MOVE SLOWLY ACROSS THE REGION THIS WEEKEND ALLOWING SOME AREAS TO
RECEIVE LOCALLY HEAVY RAINFALL SUNDAY INTO SUNDAY NIGHT.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
ON SUNDAY MARCH 11.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 928 PM CST SAT MAR 10 2007 OKZ033-034-036-TXZ083-084-110400- JACKSON OK-GREER OK-HARMON OK-HARDEMAN TX-FOARD TX- 928 PM CST SAT MAR 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...GREER...HARDEMAN... HARMON AND JACKSON COUNTIES. A LINE OF WEAKENING THUNDERSTORMS WAS LOCATED FROM NEAR VINSON...TO HOLLIS...TO 15 MILES WEST OF GOODLETT AT 928 PM CST...MOVING EAST-SOUTHEAST AT 25 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. HOWEVER...WIND GUSTS TO 40 MPH ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1007 PM CST SAT MAR 10 2007 TXZ083-084-110430- HARDEMAN TX-FOARD TX- 1007 PM CST SAT MAR 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND HARDEMAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF LAZARE AT 1007 PM CST...MOVING EAST AT 25 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. HOWEVER...SMALL HAIL...VERY HEAVY RAIN...AND WIND GUSTS TO 40 MPH ARE LIKELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1033 PM CST SAT MAR 10 2007 OKZ033-036-TXZ083-110500- JACKSON OK-HARMON OK-HARDEMAN TX- 1033 PM CST SAT MAR 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...HARMON AND JACKSON COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES NORTHWEST OF GOODLETT TO 12 MILES SOUTH OF GOODLETT AT 1033 PM CST...MOVING EAST-NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE CURRENTLY EXPECTED. PEOPLE IN HARDEMAN...HARMON AND JACKSON COUNTIES...INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1105 PM CST SAT MAR 10 2007 OKZ036-TXZ083-085-110530- JACKSON OK-HARDEMAN TX-WILBARGER TX- 1105 PM CST SAT MAR 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...JACKSON AND WILBARGER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF QUANAH AT 1105 PM CST...MOVING EAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY. PEOPLE IN HARDEMAN...JACKSON AND WILBARGER COUNTIES...INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1129 PM CST SAT MAR 10 2007 OKZ036-TXZ083-085-110600- JACKSON OK-HARDEMAN TX-WILBARGER TX- 1129 PM CST SAT MAR 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...JACKSON AND WILBARGER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF QUANAH AT 1129 PM CST...MOVING EAST AT 15 MPH. SMALL HAIL...WINDS AROUND 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED. PEOPLE IN HARDEMAN...JACKSON AND WILBARGER COUNTIES...INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1150 PM CST SAT MAR 10 2007 OKZ033-034-036-TXZ083-084-110630- JACKSON OK-GREER OK-HARMON OK-HARDEMAN TX-FOARD TX- 1150 PM CST SAT MAR 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...GREER...HARDEMAN... HARMON AND JACKSON COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 20 MILES WEST OF MADGE TO 24 MILES WEST OF LAZARE AT 1150 PM CST...MOVING EAST AT 20 MPH. WINDS AROUND 50 MPH ARE LIKELY. PEOPLE IN FOARD...GREER...HARDEMAN...HARMON AND JACKSON COUNTIES... INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The Altus AFB radar (KFDR), 67 km away, was scanning. The volume nearest the first event began at 06:13 UTC.
3 thunderstorm wind. Local standard time, as filed.
All power was lost in the town of Quanah. Damage was reported to a log cabin. A bale of hay was lifted over a fence. Power poles/lines were downed. A mobile home rolled and was heavily damaged. Several residences reported roof damage. A chimney was knocked off the roof of one residence. Fences were reported knocked down. A grain bin was blown three quarters of a mile. Two out-buildings were also destroyed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24029, 24038, 24031.